Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Nov 25, 2013, 10:32 AM CST for 4 counties in Texas. It took effect at Nov 26, 2013, 7:24 AM CST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2013, 10:32 AM CST (16:32 UTC)
- In effect from
- Nov 26, 2013, 7:24 AM CST
- Expired
- Dec 2, 2013, 9:27 AM CST
- In force
- 6 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX
The river
Written for the forecast point Neches River near Alto (ATOT2).
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Nov 24, 3:17 PM CST, 19 hours 15 minutes earlier.
Area forecast discussion, Nov 24, 3:17 PM CST, 19 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CST SUN NOV 24 2013
.DISCUSSION...
A STG DIGGING UPPER TROUGH WITH DEEPENING MOIST SW FLOW...ABOVE
COLD SHALLOW AIRMASS WITH NE WINDS AND STILL LOWERING DEWPOINTS...
SETTING STAGE FOR A HEAVY RAINFALL EVENT...ALONG WITH A WINTRY MIX
FOR AT LEAST NORTHERN AND WESTERN SECTIONS OF THE REGION. THE
FIRST WAVE OF RAINFALL MOVG IN THIS AFTN...SHOULD REMAIN MOSTLY OR
ALL LIQUID...WITH AMBIENT AIR TEMPS OVER NORTHERN CWA IN MID TO
UPPER 30S. SOME EVAP COOLING COULD CREATE A SLEET MIX...BUT FELT
THAT ANY SIGNIFICANT FREEZING RAIN OR SLEET WOULD BE DELAYED UNTIL
THE NEXT SHORT WAVE LATER TONIGHT...WITH SLIGHTLY COOLER NIGHTTIME
TEMPS IN PLACE. DEEPER MOISTURE WILL LIKELY LINE UP WHERE VERTICAL
SOUNDING PROFILES SUGGEST A STG ENOUGH WARM NOSE THAT WILL BE
DIFFICULT TO OVERCOME FOR SIGNIFICANT ICING. ISSUED WINTER WX
ADVISORY BEGINNING 4 AM TONIGHT GENERALLY ALONG AND NORTH OF I-20
IN NE TX...AND GENERALLY JUST NORTH OF I-20 IN NORTHERN LA. SLEET
WILL BE THE MAIN THREAT EARLY IN THE ADVISORY...WITH FREEZING RAIN
AND INCREASING THREAT AS WET BULBING WILL ALLOW SFC TEMPS TO CONTINUE
TO DROP SLOWLY UNTIL MID MORNING. FURTHER NORTH...HAVE ISSUED A
WINTER STORM WARNING FOR SE OK...AND IMMEDIATE BORDERING AREAS OF
SW AR AND NE TX. ALTHOUGH TEMPS WILL FALL WELL BELOW FRZG BY
MORNING...MOISTURE WILL LIKELY NOT BE SUFFICIENT TO PRODUCE MUCH
MORE THAN ONE QUARTER INCH OF ICING...ESPECIALLY AS MAJORITY OF
EXPOSED SURFACES WILL LIKELY NOT REACH THE FREEZING MARK.
MOST LOCATIONS WILL SEE TEMPS BACK ABOVE FREEZING MY MIDDAY...SO
ALLOWING BOTH THE ADVISORY AND WARNING TO EXPIRE AT NOON. NE TX
AND SE OK MAY SEE A RAIN SNOW MIX AS AIR IS COLDER ABOVE THE SFC
WITH NO WARM NOSE LEFT...NUT NO ACCUMULATIONS OF SNOW EXPECTED.
STRONG HIGH PRESSURE WILL AFFECT THE REGION FOR A FEW DAYS BEGINNING
WEDNESDAY...MINIMIZING TRAVEL ISSUES FOR THE THANKSGIVING HOLIDAY
WEEKEND./VII/
&&
.AVIATION...
VFR FLIGHT WEATHER TO BEGIN THE 24 HOUR TAF PERIOD ENDING AT 26/00Z.
HOWEVER...MID AND HIGH LEVEL CLOUDS WILL BEGIN TO LOWER AS AREAS OF
LIGHT RAIN MIXED WITH SLEET MOVE EAST OUT OF NORTHCENTRAL TEXAS.
AFTER 08Z...EXPECT WIDESPREAD MVFR TO OCCASIONAL IFR/LIFR FLIGHT
CONDITIONS NORTH AND WEST OF A TXK TO LFK LINE DUE TO CLOUDS...
RAIN...SLEET AND FOG. THE LOWER CONDITIONS WILL SPREAD EAST INTO
LOUISIANA AND SOUTH CENTRAL ARKANSAS AFTER 12Z MONDAY. LOW LEVEL
ICING IN THE FORM OF FREEZING RAIN AND SLEET WILL BE POSSIBLE...
MAINLY NORTH OF INTERSTATE 20...DUE TO A LAYER OF SUB FREEZING
TEMPERATURES FROM THE SURFACE TO AROUND 5 KFT. THE BELOW FREEZING
TEMPERATURES ARE EXPECTED MAINLY NORTH OF A LINE FROM ELD TO TYR.
SURFACE WIND NORTHEAST 8 TO 12 KTS THROUGHOUT THE PERIOD. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 31 37 34 45 31 / 70 90 80 40 20
MLU 33 38 34 46 32 / 40 90 80 70 30
DEQ 29 35 32 45 25 / 80 80 60 40 10
TXK 29 36 31 44 28 / 70 90 70 40 10
ELD 29 37 31 44 27 / 70 90 80 60 20
TYR 29 36 33 45 29 / 70 90 70 30 10
GGG 30 36 32 45 30 / 70 90 70 40 10
LFK 34 39 35 47 30 / 70 90 80 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 4 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: ARZ060-061-070>073.
WINTER STORM WARNING FROM 4 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059.
LA...WINTER WEATHER ADVISORY FROM 4 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: LAZ001>004.
OK...WINTER STORM WARNING FROM 4 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...WINTER WEATHER ADVISORY FROM 4 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: TXZ097-108>112-124>126-136>138-149>151.
WINTER STORM WARNING FROM 4 AM TO NOON CST MONDAY FOR THE
FOLLOWING ZONES: TXZ096.
&&Hazardous weather outlook, Nov 24, 12:14 PM CST, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CST SUN NOV 24 2013 ARZ050-051-059-OKZ077-TXZ096-251815- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 1214 PM CST SUN NOV 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL BEGIN TO MOVE INTO THE SOUTHERN PLAINS TONIGHT. AS IT DOES...PRECIPITATION IS EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN TEXAS...MOVING INTO THE REGION LATE THIS AFTERNOON...INTO THIS EVENING AND OVERNIGHT. THE PRECIPITATION WILL OVERSPREAD A COLD ATMOSPHERE IN PLACE AT THE SURFACE. THE PRECIPITATION WILL LIKELY BEGIN AS RAIN MIXED WITH SLEET INITIALLY. HOWEVER...AS THE SURFACE TEMPERATURE DROPS TO NEAR OR SLIGHTLY BELOW FREEZING LATER TONIGHT...THE RAIN WILL BECOME FREEZING RAIN MIXED WITH SLEET ACROSS THE REGION. ICE ACCUMULATIONS OF NEAR ONE QUARTER OF AN INCH WILL BE POSSIBLE BY DAYBREAK. AS A RESULT... WINTER STORM WARNINGS HAVE BEEN POSTED FOR THE REGION BEGINNING AT 4 AM THIS MORNING AND CONTINUING THROUGH NOON ON MONDAY. WHILE GROUND TEMPERATURES ARE STILL WARM...ELEVATED BRIDGES AND OVERPASSES COULD BECOME VERY HAZARDOUS ONCE THE PRECIPITATION BEGINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FREEZING RAIN MIXED WITH SLEET EARLY MONDAY MORNING SHOULD BECOME ALL RAIN ONCE TEMPERATURES RISE ABOVE FREEZING BY MID TO LATE MORNING ON MONDAY. SOME LIGHT SLEET OR SNOW IS POSSIBLE MONDAY NIGHT...ALTHOUGH NO ACCUMULATION OR SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS NEED TO BE AWARE OF THE STRONG POSSIBILITY OF WINTER WEATHER ARRIVING TO THE REGION TONIGHT. ARZ060-061-070>073-LAZ001>004-006-TXZ097-108>112-124>126-136>138- 149>151-251815- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-UNION LA-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1214 PM CST SUN NOV 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL BEGIN TO MOVE INTO THE SOUTHERN PLAINS TONIGHT. AS IT DOES...PRECIPITATION IS EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN TEXAS...MOVING INTO THE REGION THIS EVENING AND OVERNIGHT. THE PRECIPITATION WILL OVERSPREAD A COLD ATMOSPHERE IN THE PLACE AT THE SURFACE. THE PRECIPITATION WILL LIKELY BEGIN AS RAIN MIXED WITH SLEET INITIALLY. TEMPERATURES WILL LIKELY HOVER NEAR THE FREEZING MARK LATE TONIGHT AND AS A RESULT...SOME OF THIS RAIN COULD BECOME FREEZING RAIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR THE REGION FROM 4 AM TONIGHT THROUGH NOON ON MONDAY FOR POSSIBLE ICE ACCUMULATIONS NEAR ONE TENTH OF AN INCH OR LESS. WHILE GROUND TEMPERATURES ARE STILL WARM...ELEVATED BRIDGES AND OVERPASSES COULD BECOME SLICK IN SOME PLACES IF THE TEMPERATURE IS NEAR FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... POSSIBLE LIGHT FREEZING RAIN...MIXED WITH SLEET EARLY MONDAY MORNING SHOULD BECOME ALL RAIN ONCE TEMPERATURES RISE ABOVE FREEZING BY MID TO LATE MORNING ON MONDAY. SOME VERY LIGHT SLEET OR SNOW IS POSSIBLE LATE MONDAY NIGHT...ALTHOUGH NO ACCUMULATION OR SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS NEED TO BE AWARE OF THE POSSIBILITY OF WINTER WEATHER ARRIVING TO THE REGION TONIGHT. LAZ005-010>014-017>022-TXZ152-153-165>167-251815- LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1214 PM CST SUN NOV 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL BEGIN TO MOVE INTO THE SOUTHERN PLAINS TONIGHT. AS IT DOES...PRECIPITATION IS EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN TEXAS...MOVING INTO THE REGION THIS EVENING AND OVERNIGHT. THE PRECIPITATION WILL OVERSPREAD A COLD ATMOSPHERE IN THE PLACE AT THE SURFACE. THE PRECIPITATION WILL LIKELY BE IN THE FORM OF JUST RAIN...POSSIBLY MIXED WITH SOME LIGHT SLEET AT THE ONSET. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING SO FREEZING RAIN IS NOT EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... RAIN COULD BECOME HEAVY ACROSS THE REGION DURING THE DAY MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. VII
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.